Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 159, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 16, 2005, 4:18 PM MDT for El Paso County, Colorado. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2005, 4:18 PM MDT (22:18 UTC)
- Expired
- Aug 16, 2005, 4:46 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:19 PM MDT | HAIL 1 | 4 Ene Colorado Springs, CO | 1619-1623 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 162218 SVRPUB COC041-162315- /O.NEW.KPUB.SV.W.0159.050816T2218Z-050816T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 418 PM MDT TUE AUG 16 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO. THIS INCLUDES COLORADO SPRINGS. * UNTIL 515 PM MDT. * AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR CENTRAL COLORADO SPRINGS...AND WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER EAST CENTRAL COLORADO SPRINGS BY 430 PM MDT. OVER EAST CENTRAL COLORADO SPRINGS BY 435 PM MDT. OVER NORTHEASTERN COLORADO SPRINGS BY 440 PM MDT. 5 MILES SOUTH OF CALHAN BY 515 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3892 10492 3875 10485 3888 10405 3914 10415 $$
3 follow-up statements
000 WWUS55 KPUB 162227 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 427 PM MDT TUE AUG 16 2005 COC041-162315- /O.CON.KPUB.SV.W.0159.000000T0000Z-050816T2315Z/ EL PASO CO- 427 PM MDT TUE AUG 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN EL PASO COUNTY UNTIL 515 PM MDT... AT 424 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR CENTRAL COLORADO SPRINGS...AND WAS MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER COLORADO SPRINGS BY 435 PM MDT. 5 MILES SOUTH OF PEYTON BY 500 PM MDT. OVER CALHAN BY 515 PM MDT. LAT...LON 3892 10492 3875 10485 3888 10405 3914 10415 $$ HODANISH
000 WWUS55 KPUB 162241 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 442 PM MDT TUE AUG 16 2005 COC041-162315- /O.CON.KPUB.SV.W.0159.000000T0000Z-050816T2315Z/ EL PASO CO- 442 PM MDT TUE AUG 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN EL PASO COUNTY UNTIL 515 PM MDT... AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR FALCON...OR ABOUT 11 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER PEYTON BY 455 PM MDT. OVER CALHAN BY 515 PM MDT. LAT...LON 3900 10472 3878 10464 3910 10407 3912 10454 $$
000 WWUS55 KPUB 162246 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 446 PM MDT TUE AUG 16 2005 COC041-162256- /O.CAN.KPUB.SV.W.0159.000000T0000Z-050816T2315Z/ EL PASO CO- 446 PM MDT TUE AUG 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY HAS BEEN CANCELED... AT 442 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO PROPERTY IN THIS AREA. LAT...LON 3900 10472 3878 10464 3910 10407 3912 10454 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:30 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 16, 2:30 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT TUE AUG 16 2005 .SHORT TERM... (TONIGHT AND WEDNESDAY) AN UPR LVL SHRTWV WL MOVE FROM NRN UT ACRS WY TONIGHT...DRAGGING AN UPR TROF ACRS THE AREA. SCT SHOWERS AND TSTMS ASSOCIATED WITH THIS SYSTEM ARE CURRENTLY MOVING ACRS AND DEVELOPING OVR THE AREA. THE BEST UPR LIFT AND INSTABILITY OVR THE FORECAST AREA WL BE IN THE EVENING HOURS...AND WL GO MAINLY WITH SCT POPS. AFTER MIDNIGHT THE UPR JET AND PV LOBE WL BE CENTERED OVR AREAS TO THE NORTH OF THE FORECAST AREA. WL KEEP SOME ISOLD POPS IN THE CENTRAL MTS WHICH IS THE AREA NEAREST THE DYNAMICS. LATE TONIGHT THE MODELS ARE TRYING TO INDICATE SOME LOW CLOUDS DEVELOPING AGAIN OVR PORTIONS OF THE SERN PLAINS. WL GO WITH SOME CLOUDS SKIES OVR THE FAR ERN AREAS... BUT NOT AS MUCH CLOUD COVER OVR AREAS LIKE THE I-25 CORRIDOR AS IT LOOKS LIKE WRLY FLOW WL DEVELOP...HELPING TO KEEP OUT THE LOW CLOUDS. BEHIND THE UPR TROF ON WED...WRLY FLOW ALOFT OVR THE AREA WL BE A BIT STRONGER AND A LEE TROF DEVELOPS OVR THE ERN PLAINS. GENERALLY THERE WL BE SOME DRIER AIR SPREADING ACRS THE AREA BEHIND THE TROF AS WELL. NEITHER THE NAM OR THE GFS SHOWS MUCH CHANCE FOR PCPN ON WED ACRS THE AREAS...SO I HAVE DECREASED POPS A LITTLE. EXACTLY WHERE THE DRY LINE WL SETUP ON WED IS DIFFICULT TO SAY...SO WL KEEP SOME ISOLD POPS ALONG THE FAR SE BORDER AREA. 700 TEMPS WARM FOR TOMORROW...IT LOOKS LIKE CURRENT FORECAST HAS A GOOD HANDLE ON MAX TEMPS FOR WED. -PE .LONG TERM... (WED NIGHT AND THURSDAY) SOUTHWEST FLOW ALOFT INCREASES THESE PERIODS AS WED SHORTWAVE DEPARTS THROUGH THE CENTRAL PLAINS...AND NEXT UPPER TROF DIGS THROUGH THE PACIFIC NORTHWEST TOWARDS THE NRN GREAT BASIN ON THURS. WITH PASSAGE OF SHORTWAVE WED EVENING...SHOULD SEE A NORTHERLY SURGE ACROSS THE SOUTHEAST PLAINS AS SFC TROF SHIFTS EASTWARD. NOT MUCH COOLING ANTICIPATED ON THURS BEHIND THIS SURGE AS SOUTHWEST FLOW STRENGTHENS AND LEE TROF REDEVELOPS. ATMOS SHOULD BE FAIRLY DEEPLY MIXED ACROSS MUCH OF THE AREA ON THURS MIXING OUT MUCH OF THE LOW LVL MOISTURE ACROSS THE HIGH VALLEYS AND THE I25 CORRIDOR. THUS... WITH H7 TEMPS BACK UP TO BETWEEN +12 TO +16C...SHOULD YIELD READINGS IN THE LOWER/MID 90S ACROSS THE PLAINS AND LOWER HUMIDITIES THAN THOSE EXPERIENCED OF LATE. NAM IS QUICKER THAN GFS TO ADVECT MID/HIGH LVL MOISTURE NORTHWARD FROM OLD MEXICO INTO SRN CO ON THURS. NAM MODEL SOUNDINGS SHOW A RATHER THICK SATURATED LAYER ABOVE 550 MB WITH INVERTED V STRUCTURE BELOW. HOWEVER GFS SOUNDINGS ARE MUCH DRIER BY CONTRAST...AND JUDGING FROM LATEST WV PICS...THINK THE GFS COULD BE HANDLING THIS DRYING BETTER. WILL KEEP SOME LOW GRADE POPS FOR THE MTS ON THURS...BUT WILL ELIMINATE THEM FROM MUCH OF THE SOUTHEAST PLAINS. DRY LINE SHOULD MIX EASTWARD INTO KS BY THURS AFTN...THOUGH WILL MAINTAIN SOME ISOLATED POPS ALONG THE CO/KS BORDER FOR CONSISTENCY. OTHERWISE...THURS WILL BE BACK ABOVE CLIMO WITH BREEZIER CONDITIONS FOR THE MT AREAS. -KT (THU NIGHT THROUGH TUESDAY) THE UPPER LOW OVER CENTRAL CANADA WILL DEEPEN AND MOVE INTO WESTERN MANITOBA THU NIGHT INTO FRI. AT THE SURFACE...LOW PRESSURE WILL DEVELOP OVER SE NE AS HIGH PRESSURE BUILDS OVER WY/MT. THIS WILL RESULT IN LIGHT DOWNSLOPE FLOW OVER E CO AND GENERALLY WARMING/DRYING THU NIGHT ACROSS THE E PLAINS. THE ETA12 GENERATES PRECIP THU NI-FRI MORN DUE TO CONVERGENCE ALONG A TROUGH/BOUNDARY THAT HANGS UP SW OF THE SFCE LOW INTO EXTREME SE CO AND THE OK PANHANDLE. NO STRONG SYNOPTIC FORCING HOWEVER...AND GIVEN TIME OF DAY BELIEVE THE MODEL MAY BE OVERDOING IT. PUT IN SOME LOW POPS AS A HEADS UP FOR ATTENTION TO LATER MODEL RUNS. BETTER SHOT OF PRECIP LATER FRI AS THE TROUGH KICKS IN AND ATMOSPHERE DESTABILIZES. 12Z GFS IS A BIT FASTER BUT WEAKER THAN EARLIER RUNS...BRINGING UPPER TROUGH AXIS ACROSS THE AREA BY 12Z SAT. POPS ALREADY PRETTY LOW SAT SO LEFT CURRENT CHANCE POPS OVER THE MTNS INTACT. TEMPS STILL A BIT TRICKY SAT AS H7 TEMPS FALL A GOOD 6-8 DEGREES. KNOCKED ANOTHER DEGREE OR TWO OFF SAT HIGHS AS THERE HAS BEEN PRETTY GOOD MODEL CONSISTENCY FOR A WEEKEND COOL-DOWN. ENSEMBLE MEMBERS COME TOGETHER FOR A MEAN RIDGE TO REBUILD OVER THE ROCKIES BY SUN-MON...SO WILL SEE A REBOUND OF TEMPS BY MON TO AT OR ABOVE CLIMO AND A RETURN OF DIURNALLY DRIVEN MTN CONVECTION. OP GFS IS AN OUTLYING MEMBER IN BRINGING ANOTHER TROUGH IN FOR TUE...SO LEFT IN CURRENT LOW POPS BUT BOOSTED CLOUD COVER A BIT. -SR && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 16, 6:55 AM MDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT TUE AUG 16 2005 COZ058>089-093>099-171300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 655 AM MDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...AND ACROSS THE SAWATCH RANGE THIS MORNING AND EARLY AFTERNOON. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS THE UPPER ARKANSAS AND SAN LUIS VALLEYS...THROUGH THE EASTERN MOUNTAINS THIS AFTERNOON AND EARLY EVENING. A FEW STORMS WILL ALSO BE POSSIBLE ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EVENING...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS WESTERN COLORADO AND INTO WESTERN WYOMING OVERNIGHT. THE MAIN THREAT FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH...WITH SMALL HAIL LESS THAN 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL POSSIBLE WITH THE STRONGEST STORMS. STORMS ARE EXPECTED TO DIMINISH FROM WEST TO EAST ACROSS THE REGION THROUGH THE EVENING...AS DRIER AIR MOVES INTO THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE PERIOD...WITH THE BEST CHANCES FOR THUNDERSTORMS BEING ACROSS THE HIGHER TERRAIN. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...WITH SMALL HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS UP TO 45 MPH POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. MW/METZE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.